MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Cardiac Enzyme Elevation (1838)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : unknown disposition.
 
Event or Problem Description
The manufacturer was notified of a reoperation on a patient implanted with a perceval plus prosthesis, size l due to valve displacement, the perceval valve had been implanted on (b)(6) 2024 through lateral minithoracotomy surgical approach.The patient's native aortic valve was triscuspid, stenotic with annular calcification.The annulus size was evaluated to be 22 mm pre-operatively and aorta ascendens 38-40mm.Reportedly, no issues were experienced during the valve collapsing and release and no concomitant procedures were performed.The intraoperative echo revealed trace of paravalvular leakage with a competent prosthesis.After 48 hours, the troponin and ck-mb were raised and the echo revealed a new lateral hypokinesis.The patient was sent to the cath lab, where the valve was found moved out to the level of the left main vessel.Urgently an aortic valve replacement was carried out with ecmo implantation.The perceval plus valve was replaced with a corcym bicarbon mechanical aortic heart valve, size 21 (unknown model).The mechanical prosthesis was implanted intra-annular after performing a small further decalcification.As per information received on 9 feb 2024, the patient was weaned from ecmo but still in icu, rehabilitating until the update received on february 21.A further update was received by the manufacturer on 6 march 2024, according to which the patient was discharged from the hospital and is currently recovering in a rehabilitation facility.As per medical judgement received, the displacement of the perceval prosthesis was possibly due to an oversizing of the valve.The patient's medical history includes a slight obesity.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval plus heart valve and stent involved in the event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a model # pvf-l perceval plus heart valve at the time of manufacture and release.Since the explanted prosthesis was not returned for analysis, the manufacturer couldn't perform further investigation on the device.Based on the information and the medical judgment received, it's reasonable to conclude that the displacement of the device was caused by an oversizing of the perceval valve.In fact, it was reported that patient annulus size was evaluated to be 22 mm at the pre-operative assessment, which is smaller than the size recommended for a perceval plus valve size l (aortic annulus diameter of 23-25 mm) as per ifus.Moreover it was reported that a corcym bicarbon mechanical prosthesis size 21 was implanted as a replacement valve after further slight decalcification of the annulus.Even if the specific model of the bicarbon valve was not ultimately confirmed, since the prosthesis was implanted in intra-annular position it can be deduced that it was a fitline model.Based on dimensional considerations, this further confirms the oversizing of the perceval valve as the most reasonable cause of the event.It is possible that, despite the correct pre-operative assessment of the patient's annulus size, while performing the surgery, an unintended user error led to an incorrect sizing of the perceval valve intra-operatively which ultimately resulted in oversizing and consequent displacement of the prosthesis.H3 other text: unknown disposition.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key18866173
Report Number3004478276-2024-00121
Device Sequence Number12796017
Product Code LWR
UDI-Device Identifier00896208000818
UDI-Public(01)00896208000818(240)PVF-L(17)270407
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-L
Device Catalogue NumberPVF-L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale